Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at May 13, 2013, 2:51 PM MDT. It took effect at May 13, 2013, 6:00 PM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 2:51 PM MDT (20:51 UTC)
- In effect from
- May 13, 2013, 6:00 PM MDT
- Expired
- May 14, 2013, 10:05 AM MDT
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS75 KTFX 132051 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 251 PM MDT MON MAY 13 2013 MTZ009-048-140300- /O.UPG.KTFX.HW.A.0014.130514T0000Z-130514T1800Z/ /O.NEW.KTFX.HW.W.0019.130514T0000Z-130514T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 251 PM MDT MON MAY 13 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: A COLD FRONT WILL CROSS THE NORTHERN AND SOUTHERN ROCKY MOUNTAINS EARLY THIS EVENING COMBINING WITH WINDS ALOFT TO BRING STRONG AND GUSTY SURFACE WINDS ACROSS THE ROCKIES AND ADJACENT PLAINS. WINDS WILL DIMINISH BY NOON TUESDAY. STRONG AND GUSTY WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-140300- /O.NEW.KTFX.HW.W.0019.130514T0000Z-130514T1800Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 251 PM MDT MON MAY 13 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY. * TIMING AND MAIN IMPACT: A COLD FRONT WILL CROSS THE NORTHERN AND SOUTHERN ROCKY MOUNTAINS EARLY THIS EVENING COMBINING WITH WINDS ALOFT TO BRING STRONG AND GUSTY SURFACE WINDS ACROSS THE ROCKIES AND ADJACENT PLAINS. WINDS WILL DIMINISH BY NOON TUESDAY. STRONG AND GUSTY WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
091 WWUS75 KTFX 140224 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 824 PM MDT MON MAY 13 2013 MTZ009-010-048-141400- /O.CON.KTFX.HW.W.0019.000000T0000Z-130514T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 824 PM MDT MON MAY 13 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. * TIMING AND MAIN IMPACT: A COLD FRONT WILL CROSS THE NORTHERN AND SOUTHERN ROCKY MOUNTAINS THIS EVENING COMBINING WITH WINDS ALOFT TO BRING STRONG AND GUSTY SURFACE WINDS ACROSS THE ROCKIES AND ADJACENT PLAINS. WINDS WILL DIMINISH BY NOON TUESDAY. STRONG AND GUSTY WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
498 WWUS75 KTFX 141034 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 434 AM MDT TUE MAY 14 2013 MTZ010-141145- /O.CAN.KTFX.HW.W.0019.000000T0000Z-130514T1800Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 434 AM MDT TUE MAY 14 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. BRISK WINDS WILL CONTINUE THROUGH THE MORNING HOWEVER DAMAGING WINDS ARE NO LONGER EXPECTED. $$ MTZ009-048-141800- /O.CON.KTFX.HW.W.0019.000000T0000Z-130514T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 434 AM MDT TUE MAY 14 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS ARE EXPECTED THIS MORNING. WINDS WILL DIMINISH BY NOON TODAY. THESE STRONG COULD CAUSE DIFFICULT DRIVING CONDITIONS. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. WINDS WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH AFTER NOON. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
022 WWUS75 KTFX 141605 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1005 AM MDT TUE MAY 14 2013 MTZ009-048-141715- /O.CAN.KTFX.HW.W.0019.000000T0000Z-130514T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 1005 AM MDT TUE MAY 14 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at May 13, 12:00 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 13, 12:00 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 PM MDT Mon May 13 2013 .UPDATE... No major changes to the current forecast package for this afternoon. Temperatures have warmed up into the 60s and 70s across much of the area and on track to reach into the 80s. Thunderstorms should develop ahead of a cold front, initially over the mountains of central Montana late in the afternoon. These storms will push east and exit the area by late this evening. Wind still appears to be the main threat with the storms due to dry air in the mid levels and below cloud level. A few storms could become severe with wind gusts over 58 mph. Gusty winds will develop along and behind the cold front as it sweeps through the area early in the evening. Langlieb && .AVIATION... UPDATED 1800Z. VFR will prevail through the next 24 hours. A low pressure trough to the west will move into Montana today. Ahead of it unstable afternoon conditions will yield a chance of isolated to scattered showers and thunderstorms over portions of Central Montana. Any thunderstorms could develop erratic wind gusts in excess of 50 kts along with isolated small hail. A cold front will cross the Rockies after 00z Tuesday and move quickly east across the region. Strong winds are expected around frontal passage with a shift in direction. Elevated winds will remain into the day Tuesday with clearing skies. && .PREV DISCUSSION... /ISSUED 539 AM MDT Mon May 13 2013/ Today through Wednesday...Near record highs are possible once again today before a strong Pacific storm system pushes into the Northern Rockies. West-southwesterly winds will begin to increase by midday, however the main hazard for today will be the potential for strong and possibly severe thunderstorms this afternoon as a dynamically strong shortwave trough and surface cold front arrive. Convection will initialize over western Montana this afternoon well ahead of the cold front and then cross the Continental Divide and into north-central and southwest Montana later this afternoon and evening. High precipitable water values 1 to 2 standard deviations above average, instability and strong upper-level dynamics will support more organized and possibly severe thunderstorms with damaging winds the primary threat. Along the Rocky Mountain Front and adjacent plains, downslope conditions may limit thunderstorm coverage. The cold frontal passage is expected to move across the forecast area between 00z and 06z. Winds will remain strong and gusty behind the frontal passage, especially along the Rocky Mountain Front and have added a High Wind Watch for this area beginning at 00z Tuesday through 18z Tuesday. While locations outside of this area may experience wind gusts greater than 55 mph behind the cold frontal passage, confidence is lower that these stronger winds would be widespread so will closely monitor the situation as the event unfolds. Breezy and much cooler, yet seasonal conditions are expected on Tuesday with lingering rain showers along the Continental Divide and the Hi- Line. Mainly dry conditions are expected on Wednesday over north- central Montana, however a weak shortwave embedded within westerly flow aloft may trigger an isolated shower or thunderstorm in areas of higher terrain during the afternoon. High temperatures will remain near seasonal averages. MLV Wednesday night through Monday...An upper level low pressure trof will approach the West Coast Wednesday night and move into the Pacific Northwest Thursday. This will bring increased moisture across the Rockies into central Montana. The trof will cross the Rockies Friday and Friday night. As the trof approaches, Southwest Montana and the western mountains will become slightly unstable and the chance for afternoon and evening thunderstorms will increase. The trof will broaden and remain quite weak as it moves over central Montana Friday night and Saturday. The trof will finally move east of the region Saturday. Heights aloft will only rise slowly behind the trof and, with several disturbances moving through the flow aloft, the airmass will remain unsettled and become slightly unstable during the afternoons Sunday and Monday. Temperatures will generally remain near or slightly below normals through the period. Zelzer && .PRELIMINARY POINT TEMPS/POPS... GTF 84 45 66 39 / 30 40 10 10 CTB 80 44 63 37 / 30 40 10 10 HLN 85 46 67 42 / 30 40 10 10 BZN 87 44 69 38 / 30 30 10 10 WEY 76 38 65 36 / 20 20 10 10 DLN 83 43 68 39 / 20 20 10 10 HVR 88 49 72 40 / 20 60 20 10 LWT 82 44 65 38 / 20 50 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from 6 PM MDT this evening through Tuesday morning Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls
Hazardous weather outlook, May 13, 4:07 AM MDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MDT MON MAY 13 2013 MTZ009-048-141015- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 407 AM MDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING FOR WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH. THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW RH VALUES...STRONG WINDS...THUNDERSTORMS AND A COLD FRONTAL PASSAGE WILL ALSO INCREASE FIRE WEATHER CONCERNS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WATCH CONTINUES UNTIL NOON TUESDAY. WARM TEMPERATURES WILL INCREASE MELTING OF SNOWPACK OUT OF THE MOUNTAINS. RUNOFF FROM THE MELT WILL CAUSE RIVERS AND STREAMS TO RISE ACROSS MUCH OF THE ROCKY MOUNTAIN FRONT THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER...HIGH WINDS OR DAMAGE WOULD BE GREATLY APPRECIATED. MTZ008-010>015-044>047-049>055-141015- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 407 AM MDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AHEAD OF A COLD FRONT. THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS. THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW RH VALUES...STRONG WINDS...THUNDERSTORMS AND A COLD FRONTAL PASSAGE WILL ALSO INCREASE FIRE WEATHER CONCERNS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM TEMPERATURES AND PRECIPITATION WILL INCREASE MELTING OF SNOWPACK OUT OF THE MOUNTAINS. RUNOFF FROM THE MELT WILL CAUSE RIVERS AND STREAMS TO RISE ACROSS MUCH OF THE ROCKY MOUNTAIN FRONT THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER...HIGH WINDS OR DAMAGE WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:16 AM MDT | High Wind Watch | TFX | 12 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.